Do your meds cause you to walk too much?

My normal walking distance is measured in yards, and damn few at that (if I try to walk further, can’t breathe, heart fucks up – it’s a technical term!). There is also exhaustion and a hell of a lot of pain to contend with.

Anyhoo, as regular readers will know, I currently have, in addition to all the pre-existing crap, congestive heart failure and aortic valve calcification and narrowing. As a result, I’m on a pretty hefty dose of Furosemide (Lasix in the colonies), a diuretic (80mg morning, 40mg afternoon). This makes me pee. A lot – 12-16 times a day at least (I counted!).

The result of that is that I’m knackered, and it’s taken me until now to figure out why – it’s causing me to walk too much. I’d love a wheelchair-friendly flat – sadly, it’s not feasible.

It’s about 8 yards from computer to toilet pan – and the same back, of course. This means that, just for peeing alone, I’m walking at least 192 yards a day. Add in general mooching around the flat in the course of the day, plus 5 trips to the kitchen just to take my meds, apart from other reasons, and it’s no wonder I’m feeling absolutely buggered most of the time.

Note for DWP snoops – this distance is racked up over the course of an 16-18-hour day, assuming I don’t have to get up and pee overnight. OK?

So what’s the solution? There isn’t one as far as I can see, as I flatly refuse to pee in a bucket!

But if you’re in a similar condition, and feeling unfeasibly tired, just check on how much medication-related walking you have to do in the course of a day – you might be as surprised as I was.

Advertisements

4 thoughts on “Do your meds cause you to walk too much?

  1. Just wondering if you can move your workstation closer to the loo? I understand that your flat is tiny Ron, and that it might not be possible.

Comments are closed.